MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401081
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an amplatz super stiff was used in the kidney during a ureteroscopy procedure on (b)(6) 2023.During the procedure, when the guidewire was placed inside the patient, it unraveled, and the core wire broke.Reportedly, the broken tip was retrieved.The physician used a second amplatz guidewire, and the same problem occurred.The procedure was completed with a different device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block a2: the exact age of the patient is unknown.However, it was reported the patient was over 18 years old.Block h6 (impact code): imdrf impact code f23 captures the reportable event of unexpected medical intervention.Block h6 (device code): imdrf device code a0401 captures the reportable event of core wire broken.
 
Additional Manufacturer Narrative
Block a2: the exact age of the patient is unknown.However, it was reported the patient was over 18 years old.Block h6 (impact code): imdrf impact code f23 captures the reportable event of unexpected medical intervention.Block h6 (device code): imdrf device code a0401 captures the reportable event of core wire broken.Block h10: the returned amplatz super stiff was analyzed, a visual and microscopic evaluation noted that the coil wire unraveled due to the core wire found detached approximately 2.8 cm from the distal tip to the transition point.Additionally, the core wire was kinked in the distal section.Media inspection shows that the core wire was detached and separated at the transition point.No other problems with the device were noted.With all the available information, boston scientific concludes that the reported event of core wire break and device unraveled material was confirmed.Based on the condition of the returned device, it is probable that the functionality of the device could be affected by an excess of force, manipulation, and the technique used could have contributed to the reported event.Therefore, the most probable cause of this complaint is manufacturing deficiency.
 
Event or Problem Description

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17282900
Report Number3005099803-2023-03618
Device Sequence Number11658789
Product Code EZB
UDI-Device Identifier08714729191186
UDI-Public08714729191186
Combination Product (Y/N)N
Initial Reporter CountrySA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2024
Device Model NumberM0066401081
Device Catalogue Number640-108
Device Lot Number0027969872
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale